Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 131, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2017, 10:00 AM CDT for Lincoln County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2017, 10:00 AM CDT (15:00 UTC)
- Expired
- Jul 12, 2017, 10:45 AM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 10:11 AM CDT | HAIL 1.5 | 8 Ne North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
812
WUUS53 KLBF 121500
SVRLBF
NEC111-121545-
/O.NEW.KLBF.SV.W.0131.170712T1500Z-170712T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1000 AM CDT WED JUL 12 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
* Until 1045 AM CDT
* At 1000 AM CDT, a severe thunderstorm was located 10 miles north of
North Platte Airport, or 12 miles northeast of North Platte, moving
east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Lincoln County.
This includes Highway 83 between mile markers 89 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4121 10075 4138 10067 4132 10029 4107 10042
TIME...MOT...LOC 1500Z 290DEG 9KT 4127 10061
HAIL...1.00IN
WIND...60MPH
$$
Power3 follow-up statements
051
WWUS53 KLBF 121512
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1012 AM CDT WED JUL 12 2017
NEC111-121545-
/O.CON.KLBF.SV.W.0131.000000T0000Z-170712T1545Z/
Lincoln NE-
1012 AM CDT WED JUL 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
At 1012 AM CDT, a severe thunderstorm was located 10 miles northeast
of North Platte Airport, or 13 miles northeast of North Platte,
moving east at 10 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
northeastern Lincoln County.
This includes Highway 83 between mile markers 89 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4121 10075 4138 10067 4132 10029 4107 10042
TIME...MOT...LOC 1512Z 290DEG 9KT 4126 10057
HAIL...1.50IN
WIND...<50MPH
$$
Power721 WWUS53 KLBF 121526 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1026 AM CDT WED JUL 12 2017 NEC111-121545- /O.CON.KLBF.SV.W.0131.000000T0000Z-170712T1545Z/ Lincoln NE- 1026 AM CDT WED JUL 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR NORTHEASTERN LINCOLN COUNTY... At 1026 AM CDT, a severe thunderstorm was located near North Platte Airport, or near North Platte, moving south at 10 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of northeastern Lincoln County. This includes Highway 83 between mile markers 89 and 102. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This storm is producing large hail. SEEK SHELTER NOW inside a sturdy structure and stay away from windows. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4121 10075 4138 10067 4132 10029 4107 10042 TIME...MOT...LOC 1526Z 013DEG 7KT 4118 10067 HAIL...1.25IN WIND...<50MPH $$ JWS
155
WWUS53 KLBF 121546
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1046 AM CDT WED JUL 12 2017
NEC111-121556-
/O.EXP.KLBF.SV.W.0131.000000T0000Z-170712T1545Z/
Lincoln NE-
1046 AM CDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still likley with this thunderstorm.
LAT...LON 4121 10075 4138 10067 4132 10029 4107 10042
TIME...MOT...LOC 1546Z 290DEG 9KT 4116 10061
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:08 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 12, 6:08 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 608 AM CDT Wed Jul 12 2017 .SYNOPSIS... Issued at 355 AM CDT Wed Jul 12 2017 At 08z...Widely scattered showers extended from Colorado into the southern half of the panhandle into the western Sandhills. Further east, scattered showers and thunderstorms continued across south central into southeast Nebraska. Outflow winds have pushed through Alliance, Thedford and Ainsworth from scattered showers and storms lingering across southwest South Dakota. Temperatures ranged from 68 at Ainsworth to 81 at Ogallala, with mixing having an effect of hourly temperatures early this morning. && .SHORT TERM...(Today and tonight) Issued at 355 AM CDT Wed Jul 12 2017 Today...Precipitation chances are the main challenge in the short term. The upper flow will be nearly zonal today as a series of weak disturbance exit Colorado and southeast Wyoming. The cool front will sage south into east central Colorado, far northwest Kansas and southeast Nebraska by late this afternoon. This will bring a northeast wind, partly to mostly cloudy skies, and "normal" highs in the upper 80s to the forecast area. Chances for showers and thunderstorms to remain mostly a slight chance this morning, then increase to around 30 percent this afternoon, near and south of highways 2 and 91. The best instability will reside south of I80, and also south of a line from Broken Bow through Burwell. Deep layer shear adequate at around 35 knots is supportive of strong storms across the southeastern half of the forecast area. Tonight...The best focus for thunderstorms this evening and overnight will be near and south of a line from Ogallala through Broken Bow, where 30 to 50 pops will reside. The highest pops will be across the far southeastern zones. The risk for strong storms should shift a bit further south as well, to near and south of I80. Slight chance pops end early evening in the north central, as the northern stream trough across the Northern Plains and Great Lakes builds surface high pressure southward. Lows from around 60 northwest to the mid 60s southeast. .LONG TERM...(Thursday through Tuesday) Issued at 355 AM CDT Wed Jul 12 2017 An upper level ridge amplifies over the Intermountain West late this week and progresses east onto the Plains early next week, with the axis over Nebraska by Tuesday. A surface front straddles the Neb/KS border Thursday and gets replaced by a building high pressure over the Upper Miss Valley on Friday. A couple weak surface troughs/fronts pass through the region early next week. Thursday... Continued TSRA chances across the southern half of the forecast area in response to the sfc boundary. The strongest lift and best moisture occur generally before 18z so tapered PoPs in the afternoon. Mid level support is also present during the morning with what appears as a weak shortwave passage. With the best precip chances occurring early in the day, severe parameters are not as prevalent as previous model suites. Temperature wise, soundings show a notable CAA scheme over SW Neb, and general agreement in H85 temps holding around 20C. Kept highs in the mid 80s south and upper 80s north. Friday and beyond... The strong upper ridge and sfc high will lead to a gradual warming trend. Pushed highs toward the warmer end of guidance as a persistent WAA scheme leads to H85 temps above 30C next week. This results in widespread sfc temps near 100F by Tuesday. Despite the very hot temps, dew points will remain the 50s, which will keep indicies just shy of any headline criteria. Precip chances are negligible as most systems are diverted to the north around the ridge. Forcing appears too weak and moisture too sparse for any mention of convective development across western Nebraska. GFS soundings also keep the convective temp slightly higher than forecast max temps. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 608 AM CDT Wed Jul 12 2017 Skies will remain partly to mostly cloudy today into tonight in mid to high cloudiness. There will be a chance for showers and a few thunderstorms today, which should mainly affect southwest and central Nebraska through tonight. At KLBF, VCSH mentioned this morning, then VCTS 03z-06z this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Snively AVIATION...Roberg
Hazardous weather outlook, Jul 12, 4:27 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 427 AM CDT Wed Jul 12 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-130930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 427 AM CDT Wed Jul 12 2017 /327 AM MDT Wed Jul 12 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms will be possible today and tonight as a weak cold front stalls south and west of the area. A few of the thunderstorms could be strong south of a line from Oshkosh through Bartlett with small hail and gusty winds up to 50 mph the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. For Thursday, thunderstorms are possible across the southeastern half of the outlook area. None of the thunderstorms are expected to become strong or severe. For Friday through Tuesday, an upper level ridge will build across the region. Temperatures are forecast to approach or exceed 100 degrees by Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jul 12, 9:57 AM CDT, 3 minutes before
Special Weather Statement National Weather Service North Platte NE 957 AM CDT WED JUL 12 2017 NEZ059-121545- Lincoln NE- 957 AM CDT WED JUL 12 2017 ...SPECIAL WEATHER STATEMENT... At 957 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of North Platte Airport, or 12 miles northeast of North Platte, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Lincoln County. This includes Highway 83 between mile markers 89 and 102. LAT...LON 4121 10075 4138 10067 4132 10029 4107 10042 TIME...MOT...LOC 1457Z 290DEG 9KT 4128 10062 Power
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:31 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 11, 8:10 PM CDT | Special Weather Statement | LBF | Keya Paha | 50 min |
| Jul 11, 8:27 PM CDT | Special Weather Statement | LBF | Brown | 48 min |
| Jul 11, 9:06 PM CDT | Special Weather Statement | LBF | Rock | 39 min |
| Jul 11, 9:21 PM CDT | Special Weather Statement | LBF | Brown | 39 min |
| Jul 11, 9:47 PM CDT | Special Weather Statement | LBF | Box Butte | 43 min |
| Jul 11, 9:55 PM CDT | Special Weather Statement | LBF | Brown | 35 min |
| Jul 12, 9:57 AM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| Jul 12, 10:30 AM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Jul 12, 11:18 AM CDT | Areal Flood Advisory | LBF | Custer, Lincoln | 3 hr |
| Jul 12, 11:47 AM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.